Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 83, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 12, 2008, 3:07 PM CDT for Breckinridge County, Grayson County, Ohio County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2008, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 12, 2008, 3:29 PM CDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Breckinridge County, KY, Grayson County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 122007
SVRLMK
KYC027-085-183-122030-
/O.NEW.KLMK.SV.W.0083.080612T2007Z-080612T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
NORTHWESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 330 PM CDT...
* AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF YEAMAN..AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FALLS OF ROUGH AND 6 MILES NORTHWEST OF SHORT CREEK BY 315 PM
CDT...
GLEN DEAN BY 320 PM CDT...
LAT...LON 3766 8667 3765 8663 3773 8658 3756 8643
3740 8667 3756 8669 3759 8681
TIME...MOT...LOC 2007Z 234DEG 37KT 3754 8666
$$
JSD2 follow-up statements
000
WWUS53 KLMK 122018
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT THU JUN 12 2008
KYC027-085-183-122030-
/O.CON.KLMK.SV.W.0083.000000T0000Z-080612T2030Z/
BRECKINRIDGE KY-OHIO KY-GRAYSON KY-
319 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN GRAYSON...NORTHEASTERN OHIO AND SOUTHWESTERN
BRECKINRIDGE COUNTIES...
AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FALLS OF ROUGH...OR ABOUT 32 MILES EAST OF OWENSBORO...MOVING
NORTHEAST AT 43 MPH.
LAT...LON 3766 8667 3765 8663 3773 8658 3756 8643
3740 8667 3756 8669 3759 8681
TIME...MOT...LOC 2019Z 234DEG 37KT 3761 8653
$$
JSD000
WWUS53 KLMK 122029
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 PM EDT THU JUN 12 2008
KYC027-085-183-122039-
/O.CAN.KLMK.SV.W.0083.000000T0000Z-080612T2030Z/
BRECKINRIDGE KY-OHIO KY-GRAYSON KY-
329 PM CDT THU JUN 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAYSON...
NORTHEASTERN OHIO AND SOUTHWESTERN BRECKINRIDGE COUNTIES IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING.
LAT...LON 3766 8667 3765 8663 3773 8658 3756 8643
3740 8667 3756 8669 3759 8681
TIME...MOT...LOC 2029Z 234DEG 37KT 3767 8642
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:00 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 12, 2:00 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT THU JUN 12 2008 .SHORT TERM (TONIGHT AND FRIDAY)... SHORT TERM FCST CENTERS ON PULSE TSTM POTENTIAL THIS AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON WITHIN MOIST UNSTABLE AIR MASS AND SMALL SCALE FORCING. AT MID AFTERNOON...MSAS SFC BASED LI VALUES SHOWED AXIS OF MAX INSTABILITY (ABOUT -5 LIS) OVER WRN TN INTO W-CNTRL KY...WHERE SCT TSTMS HAVE DEVELOPED. THESE STORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS WITH AN INCH OF RAIN POSSIBLE IN 30 MINUTES OR LESS. A FEW STRONGER CELLS MAY ALSO PRODUCE HAIL AND LOCALLY STRONG WIND GUSTS (GIVEN STEEP LOW-LEVEL LAPSE RATES) AS WELL AS CG LIGHTNING. THESE CELLS WILL MOVE SLOWLY NWD DURING LATE AFTERNOON WITH CONVECTIVE SCALE INTERACTIONS DICTATING NEW DEVELOPMENT AND STRENGTH. THEY SHOULD DISSIPATE LATER THIS EVENING AS HEATING WANES. CELLS WILL BE LESS PROMINENT OVER ERN PART OF FCST AREA WHERE AIR MASS IS A LITTLE MORE STABLE. FOR TONIGHT...MODEL SOUNDINGS SHOW A NOCTURNAL INVERSION SETTING UP IN STABILIZING BOUNDARY LAYER...BELOW CONTINUED STEEPER LAPSE RATES ABOVE. AFTER EVENING CELLS DISSIPATE...SHOULD SEE A PARTLY CLOUDY DRY NIGHT FOR MOST AREAS. HIGHER DEWPOINTS COULD LEAD TO AREAS OF HAZE AND/OR PATCHY FOG OVERNIGHT/FRIDAY MORNING. ON FRIDAY...MODELS SHOW PRECIP WATER VALUES REACHING 1.6-1.9 INCHES ALONG WITH MODERATE INSTABILITY. AFTERNOON SCT TO NUMEROUS TSTMS WILL AGAIN DEVELOP WITHIN THIS AIR MASS...DICTATED BY LOCATION OF MESOSCALE FORCING. LOOKS LIKE WRN AREAS MAY AGAIN SEE BEST COVERAGE AT LEAST INITIALLY BUT TSTMS SHOULD ALSO DEVELOP/SPREAD EWD ACROSS FCST AREA AS AFTERNOON/EARLY EVENING PROGRESSES. WOULD AGAIN EXPECT HIGHLY EFFICIENT RAINFALL PRODUCING STORMS WITHIN OVERALL WEAK SHEAR AND VERY MOIST AIR MASS. ISOLATED WET MICROBURSTS WILL ALSO AGAIN BE POSSIBLE. ADDITIONAL SHOWERS/TSTMS WILL AFFECT AREA FRI NIGHT AS DISCUSSED BELOW. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FRIDAY NIGHT THROUGH SUNDAY NIGHT... PATTERN CHANGE NOW COMMENCING ACROSS THE CONUS. THE DEEP CLOSED LOW CURRENTLY OVER EASTERN MONTANA WILL OPEN UP INTO A NEGATIVELY TILTED TROUGH NORTH OF THE GREAT LAKES BY EARLY SATURDAY AS A FAST WESTERLY JET PUNCHES EAST TOWARDS NORTHERN ILLINOIS. CONVECTION SHOULD BE QUITE ACTIVE FRIDAY ALONG A COLD FRONT THAT BY EVENING SHOULD ARC FROM SOUTHERN MICHIGAN THROUGH SOUTHERN ILLINOIS TOWARDS THE MISSOURI BOOTHEEL. THE POSSIBLY STRONG STORMS FRIDAY AFTERNOON WILL LIKELY WEAKEN AS THEY APPROACH THE OHIO RIVER EARLY SATURDAY WITH THE LOSS OF DAYTIME HEATING. HOWEVER...AMPLE MOISTURE COUPLED WITH A MODEST LOW LEVEL JET AT 925MB AND CONVERGENCE ALONG THIS BOUNDARY WILL LIKELY ALLOW CONVECTION TO PERSIST EARLY SATURDAY MORNING ACROSS OUR ENTIRE CWA. THE MOST VIGOROUS CONVECTION AND HIGHEST PRECIP AMOUNTS WILL LIKELY OCCUR ACROSS SOUTHWESTERN INDIANA...WHERE THESE STORMS WILL FIRST ARRIVE. LATER SATURDAY MORNING...THE REMAINS OF THIS LINE SHOULD BE EXITING OUR SOUTHEASTERN COUNTIES. THE OPERATIONAL NAM AND GFS ARE VERY CLOSE IN THE TIMING OF THE SURFACE FRONT. BOTH MODELS ALSO BRING IN DRAMATICALLY DRIER AIR BY SATURDAY AFTERNOON AND EVENING...QUICKLY LOWERING PRECIPITABLE WATER VALUES FROM OVER 1.5 INCHES TO BELOW 0.75 INCHES DURING THE 24 HOURS ENDING 00Z SUNDAY. HIGH PRESSURE WILL BUILD RIGHT ACROSS THE LOWER OHIO VALLEY THROUGH LATE SUNDAY. THIS WILL BRING SUNNY SKIES...LIGHT WINDS AND LOWER DEWPOINTS...ALTHOUGH TEMPERATURES WILL REMAIN WARM. MONDAY THROUGH THURSDAY... PATTERN WILL AMPLIFY AS ADDITIONAL ENERGY SLIDING SOUTHEAST OF A BUILDING WESTERN RIDGE WILL AID IN DEVELOPING AN UNSEASONABLY DEEP CLOSED LOW ACROSS THE EASTERN GREAT LAKES. THE ECMWF AND THE OP GFS ARE IN GOOD AGREEMENT WITH THEIR FORECAST POSITIONS OF THIS CLOSED LOW BY 12Z TUESDAY...PLACING IT JUST NORTHEAST OF THE GREAT LAKES. A TROUGH WILL ROTATE THROUGH THE GREAT LAKES MONDAY AND A MOISTURE- STARVED COLD FRONT WILL MOVE SOUTH OF THE OHIO RIVER DURING THE DAY. WILL MAKE LITTLE CHANGES TO CURRENT CHANCES OF CONVECTION MONDAY AFTERNOON AND EVENING. THE MIDDLE PART OF NEXT WEEK LOOK QUITE NICE WITH COOLER THAN NORMAL TEMPERATURES AND LOW DEWPOINTS. CANADIAN HIGH PRESSURE WILL SINK SOUTH BEHIND MONDAYS COLD FRONT AND NORTH WINDS WILL OVERSPREAD THE ENTIRE REGION WITH AIR OF CONTINENTAL ORIGIN. && .AVIATION (18Z TAFS)... UNSTABLE AIR IS AFFECTING THE ENTIRE REGION AT THE MOMENT. VERY ISOLATED SHRA/TSRA ARE ALREADY DEVELOPING IN TN...AND WILL LIKELY DEVELOP ACROSS CENTRAL KY TOO. BUT GIVEN THE ISOLATED NATURE OF THE CONVECTION...WILL ONLY CARRY VCTS AFTER 18Z AT ALL THE TERMINALS WITH SCT-BKN 5KFT CLOUDS. OTHER THAN SOME HAZE OVERNIGHT...JUST SOME SCT MID-LEVEL CLOUDINESS WILL HANG AROUND THE REGION TONIGHT. FOR FRIDAY...MORE SHOWERS AND STORMS WILL BE POSSIBLE BUT MOST LIKELY AFTER THIS TAF PERIOD SO WILL DEFER TO NEXT TAF ISSUANCE TO INSERT FRIDAY SHRA/TSRA. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...TWF/AL LONG TERM....JSD AVIATION.....JSD
Hazardous weather outlook, Jun 12, 3:00 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT THU JUN 12 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT (300 PM CDT) THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED...WITH STORMS MOST NUMEROUS ALONG AND WEST OF INTERSTATE 65. STORMS WILL PRODUCE BRIEF VERY HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. A FEW STORMS THROUGH EARLY EVENING ALSO COULD PRODUCE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON WHICH WILL PRODUCE BRIEF VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING. A FEW STORMS ALSO MAY PRODUCE HAIL AND GUSTY WINDS. MORE WIDESPREAD THUNDERSTORMS WILL MOVE ACROSS THE AREA FRIDAY NIGHT AND SATURDAY MORNING AS A COLD FRONT DROPS SOUTHEAST ACROSS THE AREA. SOME OF THE STORMS FRIDAY NIGHT COULD CONTAIN DAMAGING WIND GUSTS...VERY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY NIGHT AS A SECOND COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND FRIDAY NIGHT. TWF/JSD
In the hours before
Special weather statement, Jun 12, 2:02 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 302 PM EDT THU JUN 12 2008 KYZ026-027-061-062-070>073-122030- ALLEN-BUTLER-EDMONSON-GRAYSON-LOGAN-OHIO-SIMPSON-WARREN- 202 PM CDT THU JUN 12 2008 ...A CLUSTER OF STRONG THUNDERSTORMS IN SOUTH CENTRAL KENTUCKY ALONG AND WEST OF INTERSTATE 65... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS IN LOGAN...WARREN...OHIO AND BUTLER COUNTIES. THESE STORMS WERE MOVING NORTH AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Local storm report, Jun 12, 2:15 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG LEWISBURG 36.99N 86.95W
06/12/2008 LOGAN KY LAW ENFORCEMENT
TWO TREES DOWN ON SOME POWER LINES ALONG SPA ROAD.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:39 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.